Indiana, 2005Flood in Indiana, January 3 to 4, 2005
January 3 to 4, 2005 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 3, 3:06 PM EST, 8 hours 24 minutes earlier.
Area forecast discussion, Jan 3, 3:06 PM EST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EST MON JAN 3 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
THE STORY REMAINS THE SAME...VERY WET WEATHER IS ON TAP FOR THE
REGION THROUGH MID WEEK. TONIGHT THROUGH TUESDAY NIGHT AN EAST-WEST
COLD FRONT WILL LAY ACROSS THE AREA WITH WAVES OF SHOWERS MOVING
ALONG IT. GROUND IS SATURATED FROM LAST WEEKS SNOWMELT PLUS PAST
FEW DAYS OF SHOWER ACTIVITY...ESPCIALLY IN SOUTHERN INDIANA AND
EXTREME NORTHERN CENTRAL KENTUCKY. WITH THESE FACTORS IN MIND AND
AFTER COLLABORATION WITH NEIGHBORING OFFICES...A FLOOD WATCH SEEMS
PRUDENT BEGINNING LATE TUESDAY AFTERNOON AND CONTINUING INTO THE
EVENING AS NEXT SIGNIFICANT AREA OF SHOWERS IS EXPECTED AND RIVERS
FILL UP.
ON WEDNESDAY ETA/GFS/UKMET ARE IN NICE AGREEMENT MOVING THE FRONT
SLIGHTLY NORTHWARD AS A WARM FRONT INTO SOUTHERN INDIANA WITH THE
SURFACE LOW ADVANCING TO AROUND EVANSVILLE BY 00Z THURSDAY. WITH
MUCH OF THE AREA IN THE WARM SECTOR WEDNESDAY WILL LEAN TOWARD
WARMER NGM/ETA TEMPS FOR MAXES...AND WILL REDUCE POPS SLIGHTLY TO
HIGH CHANCE CATEGORY AS MOST PRECIP SHOULD BE JUST BARELY TO OUR
NORTH AND WEST. COLD FRONT THEN SWEEPS THROUGH WEDNESDAY NIGHT WITH
GOOD MOISTURE SUPPLY RESULTING IN MORE WIDESPREAD SHOWERS.
WE FINALLY BID ADIEU TO THE WET WEATHER THURSDAY AS THE COLD FRONT
CLEARS OUT TO THE EAST AND HIGH PRESSURE SLIPS IN FROM THE MIDWEST.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
UPPER LEVEL RIDGING WITH WEST TO SOUTHWEST FLOW ALOFT CONTINUES FOR
MOST OF THE EXTENDED PERIOD. THIS WILL KEEP TEMPERATURES ABOVE TO
WELL ABOVE NORMAL THROUGH THE PERIOD.
MODELS HAVE NOT BEEN AS CONSISTENT LAST COUPLE OF RUNS. WILL USE
BLEND OF 06Z GFS AND ECMWF FOR EARLY PART OF PERIOD BUT WILL LEAN
TOWARD GFS FOR LATER PERIODS PER NCEP REFERENCE TO 500 MB HEIGHT
ANOMALIES.
FRONT MOVING EAST OF AREA THURSDAY NIGHT/FRIDAY BRINGING A BRIEF
TURN TO DRIER AIR AND TEMPERATURES A LITTLE CLOSER TO NORMAL. BUT
NEXT IN SERIES OF LOWS AND WEAK FRONTS BRINGS RAIN BACK INTO LOWER
OHIO VALLEY FRIDAY NIGHT THROUGH SUNDAY. RAINFALL COULD BECOME
SIGNIFICANT SATURDAY INTO SUNDAY.
TEMPERATURES REMAIN ABOVE FREEZING AND ALL PRECIPITATION STAYS IN
THE FORM OF RAIN. HAVE USED ENSEMBLE MEAN TEMPERATURES AS A GUIDE TO
TRENDS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
KY...FLOOD WATCH LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT FOR THE
COUNTIES OF MEADE...JEFFERSON...OLDHAM...SHELBY...HENRY...
FRANKLIN... AND TRIMBLE.
&&
13/MBS
Hazardous weather outlook, Jan 3, 6:00 PM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EST MON JAN 3 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
600 PM EST MON JAN 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
OCCASIONAL LIGHT TO MODERATE RAIN WILL CONTINUE TO BE POSSIBLE
OVERNIGHT. THIS RAIN FALLING ON ALREADY SATURATED GROUND MAY CAUSE
SOME MINOR FLOODING, ESPECIALLY ACROSS SOUTH CENTRAL INDIANA AND
NORTH CENTRAL KENTUCKY. PONDING OF WATER ON ROADS AND UNDERPASSES
MAY ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS WILL CONTINUE PERIODICALLY ACROSS THE OUTLOOK AREA THROUGH
WEDNESDAY NIGHT. FLOODING WILL BE POSSIBLE PRIMARILY ACROSS SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY WHERE A FLOOD WATCH HAS BEEN
ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND ANY OBSERVATIONS OF
FLOODING EARLY THIS WEEK.
JA
Flood, Washington
- When
- January 3, 11:30 PM EST to January 4, 1:22 AM EST
- Where
- Washington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.800, -85.467
The Blue River at Fredericksburg crested at 20.05 feet around 1230 AM EST on January 4. Flood stage at Fredericksburg is 20 feet. Minor flooding occurs at this level. Water begins to enter basements near the edge of the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, January 3 to 6, 20052 deaths · 8 events
- Flooding in Indiana, January 3 to 31, 20051 death · $9.0 million · 23 events
- Heavy Snow in Utah, January 3 to 6, 20051 death · 7 events
- Avalanche in Colorado, January 3, 20051 death · 1 event
- Flash Flood in Arkansas, January 3, 20051 death · 1 event
- Flooding in Ohio, January 3 to 16, 2005$9.9 million · 2 events
- Flooding in Indiana, January 3 to 26, 2005$1.3 million · 2 events
- Ice Storm in Iowa, January 3, 2005$300,000 · 12 events
- Flooding in Indiana, January 3 to 8, 200539 events
- Debris Flow in California, January 3, 2005$50,000 · 1 event
- Ice Storm in Iowa, January 3, 2005$30,000 · 6 events
- Debris Flow in California, January 3, 2005$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434142.